Posted by June 21st, 2010
It doesn’t hurt to stop XELOX chemotherapy combined with Avastin after six treatments and continue with Avastin alone until colorectal cancer gets worse, according to a study reported at the 2010 Annual Meeting of the American Society of Clinical Oncology in Chicago.
Many patients have to stop oxaliplatin chemotherapy with before getting its maximum effectiveness because of peripheral neuropathy — tingling, numbness, or pain in their hands and feet. Xeloda® (capecitabine) can cause painful skin redness and cracking on the hands and feet or hand-foot syndrome, which can also affect time on chemotherapy.
Giving only six treatments of Avastin® (bevacizumab) plus XELOX chemotherapy and then stopping XELOX and using only Avastin until cancer progressed was as effective for the initial or first-line treatment of colorectal cancer as continuing XELOX. XELOX combines Xeloda® (capecitabine) with oxaliplatin.
In addition, the strategy reduced both severe peripheral neuropathy and hand-foot syndrome.
Read the rest of this entry »